Virginia, 2014Flooding and Damaging Winds in Virginia, July 15, 2014
July 15, 2014 · NWS AKQ · 9 events in 4 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds and heavy rain which caused some minor flooding across portions of south central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and heavy rain which caused some minor flooding across portions of south central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 15, 2:17 PM EST, 1 hour earlier.
Area forecast discussion, Jul 15, 2:17 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT TUE JUL 15 2014
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE AREA TONIGHT THROUGH
WEDNESDAY. THE COLD FRONT WILL MOVE OFF THE COAST WEDNESDAY
NIGHT. HIGH PRESSURE BUILDS OVER THE REGION THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
PLENTY OF MOISTURE SHOWING UP ON SATELLITE ACROSS THE AREA AHEAD
OF THE FRONT. ALSO HAVE PLENTY OF LIFT DUE TO BEING IN THE RIGHT
REAR QUAD OF THE UPPER JET WHICH IS LIFTING NORTHEAST THROUGH NEW
ENGLAND TONIGHT. ALL THIS COMBINED WITH THE FRONT MOVING IN AND
PLENTY OF INSTABILITY TO WORK WITH WILL GENERATE NUMEROUS
THUNDERSTORMS ACROSS THE AREA. THE HRRR AND RUC ARE DOING A GOOD
JOB DEPICTING ONE AREA OF THUNDERSTORMS DEVELOPING ACROSS THE
EASTERN PART OF THE AREA AT THE SAME TIME ANOTHER AREA DEVELOPS
ALONG THE WESTERN BORDER OF THE CWA. MODELS SHOW ALL THESE
THUNDERSTORMS JUST SLOWLY MOVING ACROSS THE AREA. THE CORFIDI
VECTORS ONLY SHOW SLOW PROPAGATION ACROSS THE AREA OF THESE
STORMS. THIS COULD LEAD TO HEAVY RAINFALL IN SOME LOCATIONS. WILL
NOT ISSUE ANY FLASH FLOOD WATCH FOR NOW AS MANY AREAS HAVE BEEN
QUITE DRY. WILL HAVE TO WATCH SOUTHEAST VIRGINIA AS THIS COULD BE
THE ONE AREA THAT HAS THE BEST CHANCE. SOME THUNDERSTORMS COULD
ALSO PULSE UP AND BECOME SEVERE BUT THE BEST SHEAR IS MAINLY TO
THE NORTH OF THE AREA. AFTER SUNSET THUNDERSTORMS WILL SLOWLY
DIMINISH BUT SHOWERS WILL CONTINUE TO SLOWLY MOVE EAST AHEAD OF
THE FRONT ACROSS THE CWA. LOWS TONIGHT WILL BE MAINLY IN THE 60S
WHICH MATCHES MOSGUIDE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS THE COLD FRONT SLOWLY PUSHES OFF THE COAST ON WEDNESDAY EXPECT
THE SHOWERS TO END DURING THE EARLY MORNING IN THE WEST BUT TAKE
UNTIL LATE AFTERNOON TO FINALLY END OVER NORTHEAST NORTH CAROLINA.
THE CLOUDS AND SHOWERS WILL HOLD TEMPERATURES DOWN IN THE EAST
WITH HIGHS ONLY AROUND 80 BUT OUT WEST WHERE THE SUN DOES COME OUT
TEMPERATURES WILL CLIMB INTO THE MID 80S. IF CLOUDS LINGER IN THE
WEST THE HIGHS COULD BE A LITTLE LOWER. BY WEDNESDAY NIGHT HIGH
PRESSURE BUILDS IN FROM THE WEST AND SKIES WILL CLEAR. THE HIGH
WILL MOVE ACROSS THE AREA ON THURSDAY AND FRIDAY. BY FRIDAY SOME
MOISTURE WILL BEGIN TO RETURN ON THE WEST SIDE OF THE HIGH AS
WINDS SHIFT TO THE SOUTHEAST. EXPECT MOST OF THIS MOISTURE TO
REMAIN WEST OF THE CWA SO STILL EXPECT A DRY DAY ON FRIDAY.
FOLLOWED MOSGUIDE WITH HIGHS SLOWLY WARMING FROM THE MID 80S
THURSDAY TO NEAR 90 BY FRIDAY. LOWS IN THE 60S POSSIBLY SOME UPPER
50S WEST WEDNESDAY NIGHT BUT ALL AREAS IN THE 60S TO AROUND 70 BY
FRIDAY MORNING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SECOND UPPER LEVEL TROUGH WILL INTO THE MID-SOUTH AND LOWER MS
VALLEY BY FRIDAY EVENING. THIS WILL ALLOW THE FRONT TO GET PULLED
BACK NORTH AS A WARM FRONT OVER THE WEEKEND, AND WE WILL LIKELY
SEE RAIN CHANCES SLOWLY KICK BACK UP INCREMENTALLY OVER THE
WEEKEND AS WEAK DISTURBANCES MOVE ALONG THE WAVY FRONT TO OUR
SOUTHEAST. KEPT A LOW (SLIGHT CHC) POP FRIDAY NIGHT AND EARLY
SATURDAY AS INITIAL WAVE PUSHES ACROSS...WITH HIGHER, MORE
WIDESPREAD HIGH END CHC (40%) POP SATURDAY AS THE UPPER TROUGH
AXIS PUSHES ACROSS, WITH A SECOND PERIOD OF (MAINLY DIURNALLY
DRIVEN) 40-50% POP SUNDAY AND SUNDAY EVENING AS NEXT VORTMAX
PUSHES ALONG THE COASTAL PLAIN. HIGH PRESSURE LOOKS TO SET UP
OFFSHORE, BRINGING A MORE TYPICAL SUMMERTIME SET UP AND WARMING
TEMPS FOR EARLY NEXT WEEK.
AS FOR TEMPS, EXPECT MAXIMA TO AVERAGE AROUND -1 S.D. BELOW NORMAL
EARLY IN THE PERIOD. HIGHS IN THE LOW TO MID 80S INLAND FRI-SUN,
WITH SOME WARMING BACK TOWARDS CLIMO NORMAL MON/TUE. EARLY
MORNING LOWS WILL SETTLE INTO THE 60S TO NEAR 70 ALONG THE COAST.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SCTD SHOWERS AND TSTMS DEVELOPING OVR THE CWA AS OF 2 PM IN THE
HOT AND HUMID AIRMASS IN ADVANCE OF A COLD FRONT. ACTIVITY WILL
BECOME WIDESPREAD ACRS THE AREA INTO THIS EVENG...AND HAVE
INCLUDED EITHER VCTS/VCSH INITIALLY IN ALL TAF SITES...THEN HAVE
PREVAILING -SHRAS OR -RA FOR ALL SITES THIS EVENG INTO WED MORNG.
EXPECT MAINLY VFR OR MVFR CONDITIONS...BUT STRONGER TSTMS OR
HEAVIER SHOWERS COULD PRODUCE ISLTD IFR CONDITIONS. DID NOT
INCLUDE THESE CONDITIONS IN TAF SITES SO FAR. PCPN WILL END FM WNW
TO ESE LATE TNGT THRU WED...AS COLD FRONT SLOWLY PUSHES OFF THE
CST. MAINLY VFR AND DRY WEATHER THEN EXPECTED WED AFTN THRU FRI.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS REMAINED BELOW SCA CRITERIA MONDAY EVENING
AND EARLY THIS MORNING BUT WIND SENSORS IN THE MARINE AREA WERE
GENERALLY 10 KNOTS OR HIGHER. WAVES AND SEAS WERE UNIMPRESSIVE
INDICATING THAT THE STRONGER WINDS WERE NOT COMPLETELY MIXING TO THE
SURFACE OF THE WATER. WAVES IN THE BAY WERE MAINLY AROUND A
FOOT...PROBABLY UP TO 2 FEET IN THE CHANNELS. SEAS SUBSIDED TO
AROUND 2 TO 3 FT.
A COLD FRONT APPROACHES FROM THE WEST AND THIS WILL KEEP THE WINDS
FROM THE S/SW UNTIL ITS PASSAGE. WINDS SHIFT TO THE NORTH AND
NORTHWEST DURING EARLY WEDNESDAY MORNING AND MAY INCREASE TO AROUND
15 KNOTS TOWARD 12-15Z WEDNESDAY MORNING FOR A FEW HOURS. WILL NEED
TO MONITOR FOR THE POSSIBILITY OF A BRIEF SCA EPISODE OVER THE BAY
WITH WATER TEMPERATURES OVER THE INTERIOR OF THE BAY CLOSE TO 80
DEGREES BUT THE SURFACE PRESSURE GRADIENT IS RATHER UNIMPRESSIVE.
ONSHORE FLOW DEVELOPS LATE IN THE WEEK (THURSDAY NIGHT THROUGH
SATURDAY) AND SEAS COULD APPROACH 5 FT IN THE OUTER PORTION OF THE
20NM ZONES BUT HELD IT TO 4 FT OR LESS AT THIS POINT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...AJZ/JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...MAM
AVIATION...TMG
MARINE...MAM/LSA
Hazardous weather outlook, Jul 15, 12:51 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
151 PM EDT TUE JUL 15 2014
MDZ021>025-VAZ048-049-060>090-099-100-161800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON VA-
151 PM EDT TUE JUL 15 2014
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A COLD
FRONT CROSSES THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE
DAMAGING WINDS. IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY
RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IF THE
HEAVIEST RAIN FALLS OVER URBAN OR OTHER POOR DRAINAGE LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ091>098-161800-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
151 PM EDT TUE JUL 15 2014
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING AS A
COLD FRONT CROSSES THE AREA. SOME OF THE STRONGER STORMS MAY
PRODUCE DAMAGING WINDS. IN ADDITION...THUNDERSTORMS WILL CONTAIN
HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY
IF THE HEAVIEST RAIN FALLS OVER URBAN OR OTHER POOR DRAINAGE
LOCATIONS. HEAT INDEX VALUES WILL LIKELY REACH 100 TO 104 THIS
AFTERNOON PRIOR TO ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 2:31 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT TUE JUL 15 2014
VAZ060-065-066-152030-
LUNENBURG-MECKLENBURG-PRINCE EDWARD-
331 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PRINCE EDWARD...MECKLENBURG
AND LUNENBURG COUNTIES THROUGH 430 PM EDT...
AT 331 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLEVINS CORNER TO 69 MILES
SOUTH OF NELSON...OR ALONG A LINE EXTENDING FROM KEYSVILLE TO 18
MILES SOUTHEAST OF CARY...MOVING EAST AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
KELLS CORNER...
REHOBOTH...
LUNENBURG...
VICTORIA...
KENBRIDGE...AND
LA CROSSE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3668 7870 3670 7865 3689 7850 3708 7845
3712 7824 3709 7822 3708 7817 3705 7816
3701 7808 3702 7800 3654 7805 3653 7857
3654 7873 3655 7874
DEROSASpecial weather statement, Jul 15, 2:34 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 PM EDT TUE JUL 15 2014
VAZ095>098-152015-
CHESAPEAKE-NORFOLK/PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
334 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF VIRGINIA BEACH...
CITY OF CHESAPEAKE...CITY OF SUFFOLK AND CITY OF NORFOLK COUNTIES
THROUGH 415 PM EDT...
AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HERBERTS CORNER...OR ABOUT OVER GREAT BRIDGE...MOVING NORTHEAST AT 25
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR PORTLOCK...AND...SOUTH NORFOLK
AT 340 PM EDT...GREENBRIER AT 345 PM EDT...REGENT UNIVERSITY AT 350
PM EDT...KEMPSVILLE...AND...GALLUPS CORNER AT 355 PM EDT...VIRGINIA
WESLEYAN COLLEGE AT 400 PM EDT...PRINCESS ANNE PLAZA...AND...BAYSIDE
AT 405 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3693 7598 3668 7624 3655 7637 3663 7652
3694 7619 3692 7610 3693 7606 3694 7604
3694 7599
DAPSpecial weather statement, Jul 15, 2:53 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT TUE JUL 15 2014
VAZ063-064-071>077-083-152100-
CAROLINE-ESSEX-HANOVER-HENRICO-KING AND QUEEN-KING WILLIAM-NEW
KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-
353 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF RICHMOND...
HENRICO...HANOVER...WESTMORELAND...ESSEX...RICHMOND...KING AND
QUEEN...KING WILLIAM...NEW KENT...NORTHUMBERLAND AND CAROLINE
COUNTIES THROUGH 500 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COLES
POINT TO UNIVERSITY OF RICHMOND...OR ALONG A LINE EXTENDING FROM
LEONARDTOWN TO BON AIR...MOVING EAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
VIRGINIA COMMONWEALTH UNIVERSITY...
MONTROSS...
TURPIN...
TEMPLEMAN...
NAYLORS BEACH...AND
MOUNT HOLLY...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3822 7695 3818 7687 3816 7660 3811 7659
3802 7647 3761 7688 3749 7752 3753 7753
3756 7765 3758 7761 3764 7766 3768 7764
3817 7715 3816 7712 3816 7707 3826 7705
3828 7701 3828 7698
DEROSASpecial weather statement, Jul 15, 2:55 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT TUE JUL 15 2014
MDZ021>023-VAZ099-152100-
ACCOMACK-DORCHESTER-SOMERSET-WICOMICO-
355 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS DORCHESTER...SOMERSET...
WICOMICO AND ACCOMACK COUNTIES THROUGH 500 PM EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF DEAL
ISLAND TO 9 MILES WEST OF TANGIER TO 15 MILES SOUTHWEST OF TANGIER...
OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF LEXINGTON PARK
TO 8 MILES EAST OF FAIR PORT TO 11 MILES NORTHEAST OF DELTAVILLE...
MOVING NORTHEAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE TANGIER AROUND 415 PM EDT...
DEAL ISLAND AROUND 420 PM EDT...
CRISFIELD AROUND 430 PM EDT...
LAWSONIA AROUND 435 PM EDT...
WESTOVER AROUND 450 PM EDT...
UNIVERSITY OF MARYLAND EASTERN SHORE AROUND 455 PM EDT...
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3843 7577 3788 7564 3786 7574 3795 7567
3796 7578 3779 7598 3788 7602 3784 7597
3796 7590 3798 7591 3790 7603 3803 7605
3806 7582 3814 7589 3807 7604 3819 7610
3821 7586 3822 7585 3823 7597
GINGRICHSpecial weather statement, Jul 15, 2:59 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT TUE JUL 15 2014
NCZ017-VAZ097-098-152030-
CHESAPEAKE-VIRGINIA BEACH-WESTERN CURRITUCK-
359 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CURRITUCK...CITY OF VIRGINIA
BEACH AND CITY OF CHESAPEAKE COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FENTRESS...OR ABOUT 6 MILES SOUTHEAST OF GREAT BRIDGE...MOVING
NORTHEAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR FENTRESS AT 405 PM EDT...MOUNT
PLEASANT AT 410 PM EDT...PRINCESS ANNE AT 420 PM EDT...GALLUPS CORNER
AT 425 PM EDT...LYNNHAVEN...AND...LONDON BRIDGE AT 430 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3663 7596 3663 7598 3661 7597 3654 7601
3654 7602 3653 7602 3663 7629 3694 7603
3694 7599 3692 7597 3691 7598 3671 7593
DAPSpecial weather statement, Jul 15, 3:10 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT TUE JUL 15 2014
NCZ012-013-VAZ087-088-092-152100-
GREENSVILLE-HERTFORD-NORTHAMPTON-SOUTHAMPTON-SUSSEX-
410 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...HERTFORD...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 500 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BOONES CROSSROADS...OR ABOUT 8 MILES EAST OF HALIFAX...MOVING
NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR JACKSON AT 415 PM EDT...
PLEASANT GROVE AT 420 PM EDT...FALSONS OLD TAVERN AT 425 PM EDT...
GALATIA AT 430 PM EDT...MARGARETTSVILLE AT 435 PM EDT...LITTLE TEXAS
AT 440 PM EDT.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3625 7739 3627 7742 3629 7742 3632 7744
3630 7756 3632 7758 3633 7759 3638 7755
3641 7755 3682 7729 3673 7702 3651 7712
3622 7738
DAPEvent by event
5 thunderstorm wind, 3 flood, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Virginia Beach (C)
- When
- July 15, 3:17 PM EST
- Where
- Virginia Beach (C) County, 1.49 mi NNE of Woods Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.800, -76.170
Large tree branches were snapped and fell onto vehicles at Cinema Cafe near the intersection of Kempsville Road and Indian River Road.
Flood, Virginia Beach (C)
- When
- July 15, 3:20 PM EST to 4:30 PM EST
- Where
- Virginia Beach (C) County, 1.3 mi ESE of Euclid to 1.08 mi WSW of Powells Xrds
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.820, -76.150
Heavy rain from scattered thunderstorms caused minor flooding at the intersection of Baxter Road and Princess Anne Road in 15 to 20 minutes.
Thunderstorm Wind, Virginia Beach (C)
- When
- July 15, 3:23 PM EST
- Where
- Virginia Beach (C) County, 2.65 mi SW of North Virginia Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.870, -76.030
Large tree limb and trash cans were blown onto First Colonial Road.
Flood, Virginia Beach (C)
- When
- July 15, 3:23 PM EST to 4:30 PM EST
- Where
- Virginia Beach (C) County, 2.65 mi SW of North Virginia Beach to 2.64 mi SW of North Virginia Beach
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.870, -76.030
Heavy rain from scattered thunderstorms caused minor flooding on Mill Dam Road near First Colonial Road.
Thunderstorm Wind, Virginia Beach (C)
- When
- July 15, 3:30 PM EST
- Where
- Virginia Beach (C) County, 2.15 mi NNE of Euclid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.860, -76.160
Trees and power lines were downed around Aragona Boulevard (Route 58). Large tree was downed and partially blocking Aragona Boulevard.
Heavy Rain, Chesapeake (C)
- When
- July 15, 4:00 PM EST
- Where
- Chesapeake (C) County, Chesapeake
- Reported by
- Broadcast Media
- Coordinates
- 36.820, -76.270
One hour rainfall total of 3.16 inches was reported.
Thunderstorm Wind, Brunswick
- When
- July 15, 4:21 PM EST
- Where
- Brunswick County, 0.89 mi SE of Lawrenceville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.760, -77.790
Trees were downed on Western Mill Road and also Greentown Drive.
Thunderstorm Wind, Brunswick
- When
- July 15, 4:30 PM EST
- Where
- Brunswick County, 0.89 mi NW of Edgerton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.790, -77.760
Several large trees were downed on Wilson Creek Lane (Route 755) near Brunswick county pond.
Flood, Colonial Heights (C)
- When
- July 15, 5:05 PM EST to 6:30 PM EST
- Where
- Colonial Heights (C) County, 1.49 mi NNE of Colonial Hgts to 1.16 mi NNE of Colonial Hgts
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -77.410
Heavy rain from scattered thunderstorms caused minor flooding at Route 1 between Newcastle Drive and Colonial Square.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 15 to 16, 20141 death · 1 injured · $225,000 · 5 events
- Damaging Wind in Maine, July 15, 2014$1.4 million · 70 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 15 to 16, 2014$565,000 · 0.75 in hail · 5 events
- Flash Flood in Idaho, July 15, 2014$600,000 · 1 event
- Lightning Strikes in North Carolina, July 15, 2014$425,000 · 5 events
- Flash Flood and Heavy Rain in Colorado, July 15, 2014$250,000 · 2 events
- Flash Flooding in Maine, July 15, 2014$200,000 · 3 events
- Lightning Strike in Louisiana, July 15, 2014$200,000 · 1 event
- Flash Flooding and Flood in North Carolina, July 15 to 16, 2014$115,000 · 50 kt wind · 10 events
- Flash Flooding and Damaging Winds in Massachusetts, July 15 to 16, 2014$119,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New Jersey, July 15, 2014$56,000 · 1 in hail · 13 events
- Flash Flooding and Lightning Strike in New Hampshire, July 15, 2014$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535697, 535847, 535691, 535841, 535694, 535798, 535685, 535688, 535854.